# SDR 97ZZZX4846

- Difficulty date: October 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N701TF
- Make and model: Piper PA-46-310P
- Aircraft serial: 4608104
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Encoder
- Part number: 5035P
- Condition: Hang Up
- Location: End Shake
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INCOMING INSPECTION, TWO CRITICAL SHAFTS IN THE MECHANISM HAD ZERO END SHAKE.  THE OVERHAUL MANUAL CALLS OUT A MINIMUM END SHAKE OF .0020 INCH.  THE ZERO END SHAKE CONDITION IN SIMILAR INSTRUMENTS HAS CAUSED THE POINTERS TO HANG UP IN DESCENT AFTER A 1-1/2 HOUR COLD SOAK AT 35 DEGREES FAHRENHEIT.  THE FACTORY HAS INDICATED THAT AN END SHAKE OF .0004 INCH OR LESS WILL CAUSE POINTER HANG-UPS AFTER A COLD TEST.
